zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Complete global stability for an SIR epidemic model with delay - distributed or discrete. (English) Zbl 1185.37209
In modelling the transmission of an infectious disease, a common model structure involves dividing the population into susceptible, infectious and recovered individuals. If the immunity that is obtained upon recovery is permanent, then one gets an SIR model. In this paper the author considers SIR models with mass action incidence and constant recruitment. In Section 2 an SIR model with distributed delay is given. In Section 3, some results from the literature relating to earlier work on this model are given. Section 4 contains a proof of the global asymptotic stability of the endemic equilibrium for 0 >1. In Section 5, an SIR model with discrete delay is presented and the endemic equilibrium is shown to be globally asymptotically stable for 0 >1.

MSC:
37N40Dynamical systems in optimization and economics
92D30Epidemiology
References:
[1]Beretta, E.; Hara, T.; Ma, W.; Takeuchi, Y.: Global asymptotic stability of an SIR epidemic model with distributed time delay, Nonlinear anal. 47, 4107-4115 (2001) · Zbl 1042.34585 · doi:10.1016/S0362-546X(01)00528-4
[2]Beretta, E.; Takeuchi, Y.: Global stability of an SIR epidemic model with time delays, J. math. Biol. 33, 250-260 (1995) · Zbl 0811.92019 · doi:10.1007/BF00169563
[3]Diekmann, O.; Heesterbeek, J. A. P.; Metz, J. A. J.: On the definition and the computation of the basic reproduction R0 in models for infectious diseases in heterogeneous populations, J. math. Biol. 28, 365-382 (1990) · Zbl 0726.92018 · doi:10.1007/BF00178324
[4]Guo, H.; Li, M. Y.: Global dynamics of a staged progression model for infectious diseases, Math. biosci. Eng. 3, No. 3, 513-525 (2006) · Zbl 1092.92040 · doi:10.3934/mbe.2006.3.513
[5]Hale, J.; Lunel, S. Verduyn: Introduction to functional differential equations, (1993)
[6]Hethcote, H. W.: Qualitative analyses of communicable disease models, Math. biosci. 28, 335-356 (1976) · Zbl 0326.92017 · doi:10.1016/0025-5564(76)90132-2
[7]Ma, W.; Song, M.; Takeuchi, Y.: Global stability of an SIR epidemic model with time delay, Appl. math. Lett. 17, 1141-1145 (2004) · Zbl 1071.34082 · doi:10.1016/j.aml.2003.11.005
[8]Ma, W.; Takeuchi, Y.; Hara, T.; Beretta, E.: Permanence of an SIR epidemic model with distributed time delays, Tohoku math. J. 54, 581-591 (2002) · Zbl 1014.92033 · doi:10.2748/tmj/1113247650
[9]C.C. McCluskey, Global stability for an SEIR epidemiological model with varying infectivity and infinite delay (submitted for publication) · Zbl 1190.34108 · doi:10.3934/mbe.2009.6.603
[10]Takeuchi, Y.; Ma, W.; Beretta, E.: Global asymptotic properties of a delay SIR epidemic model with finite incubation times, Nonlinear anal. 42, 931-947 (2000) · Zbl 0967.34070 · doi:10.1016/S0362-546X(99)00138-8